Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jun 23, 2021, 8:35 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 24, 2021, 4:17 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
657 WHUS72 KCHS 240035 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 835 PM EDT Wed Jun 23 2021 AMZ350-240600- /O.NEW.KCHS.SC.Y.0048.210624T0035Z-210624T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 835 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-240600- /O.NEW.KCHS.SC.Y.0048.210624T0035Z-210624T0600Z/ Charleston Harbor- 835 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 kt with gusts to 25 kt and waves 1 to 2 ft. * WHERE...Charleston Harbor. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
558 WHUS72 KCHS 240545 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 145 AM EDT Thu Jun 24 2021 AMZ330-240645- /O.CAN.KCHS.SC.Y.0048.000000T0000Z-210624T0600Z/ Charleston Harbor- 145 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ350-241000- /O.EXT.KCHS.SC.Y.0048.000000T0000Z-210624T1000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 145 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
806 WHUS72 KCHS 240817 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 417 AM EDT Thu Jun 24 2021 AMZ350-240930- /O.CAN.KCHS.SC.Y.0048.000000T0000Z-210624T1000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 417 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-241630- /O.NEW.KCHS.SC.Y.0049.210624T0817Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 417 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 5:59 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 23, 5:59 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
559 PM EDT Wed Jun 23 2021
.SYNOPSIS...
A cold front will continue to shift south of the area tonight.
High pressure will then build from the north Thursday, followed
by a coastal trough Friday into the weekend. Atlantic high
pressure will try to return next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Drier air continues to advect south through the region late this
afternoon as high pressure builds in from the north. Satellite
shows what looks to be a weak surface trough approaching the
I-16 corridor which is intersection a progressive sea breeze
circulation. With such dry air in place both at the surface and
aloft, it appears the risk for any isolated measurable rainfall
is diminishing. Pops have been updated to remove mentionable
pops. Breezy conditions will linger along mainly the South
Carolina beaches into the evening hours with gusts approaching
30 mph at times along the Charleston County coast. Only minor
adjustments were needed for the early evening update.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Thursday: Weak mid-level troughing over the region Thursday morning
will dissipate through the day and into the night. Surface high
pressure will be far to our north in the morning, with a stationary
front far offshore and to our south. The high is expected to be the
more dominant of the two synoptic features across our area during
the day. Subsidence and northeast winds will bring a majority of our
area dry conditions. The exception will be some light showers south
of I-16. Temperatures should be several degrees below normal. During
the evening and overnight, the grip of the high lessens, leading to
increasing moisture along the coast. Likewise, models indicate
showers starting to impact the coast late at night.
Friday and Saturday: Weak mid-level ridging will build into
Saturday. A coastal trough is expected to develop on Friday, then
move inland into Saturday. The trough will bring increased moisture
to our region. Models generally have the highest POPs on Friday,
chance to likely, followed by chance POPs on Saturday. The overall
severe risk is low. Though, some heavy downpours could occur.
Temperatures will be below normal both days.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Weak mid-level ridging will remain over the Southeast with surface
high pressure in the Atlantic. This will lead to diurnal
showers/thunderstorms with temperatures slightly below normal.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
VFR.
Extended Aviation Outlook: Brief flight restrictions are
possible within showers/thunderstorms late Thursday night
through Saturday, then during the daylight hours Sunday and
Monday.
&&
.MARINE...
Rest of Today and Tonight: A cold front has positioned itself over
the region, with winds northeasterly over the SC waters and westerly
over the GA waters. This front will continue to progress southward,
eventually backing the winds over the GA waters to northeasterly by
the overnight hours. Winds will increase post fropa, especially over
the SC waters this evening as the pressure gradient tightens while
high pressure builds into the area. Conditions should stay below
Small Craft Advisory criteria. Seas should average 2 to 4 feet.
Thursday: High pressure will be located far to our north while a
stationary front is offshore and to our south. The interaction
between these features will lead to elevated northeast winds during
the day. Gusts should stay just below 25 kt. However, stronger winds
further offshore could generate 6 ft seas that may migrate through
our GA waters beyond 20 nm. It's borderline whether a Small Craft
Advisory will be needed. Winds will quickly ease during the evening
and overnight, with seas also subsiding.
Friday through early next week: A coastal trough will develop
Friday, then move inland into the weekend. Atlantic high pressure
will try to return next week. Winds will generally remain onshore.
No Small Craft Advisories are expected.
Rip Currents: The combination of moderate northeast winds and mixed
swell near 8 and 14 seconds will lead to a Moderate Risk of rip
currents at all of our beaches on Thursday. Winds should ease a bit
on Friday, but the risk is expected to remain enhanced.
&&
.TIDES/COASTAL FLOODING...
Stronger than expected onshore winds are resulting higher tidal
departures as high tide approaches this evening. Tide levels in
the Charleston Harbor have been raised to 7.2-7.4 ft MLLW or
just shy of moderate thresholds. Expect a number of streets in
Downtown Charleston to have some level of saltwater inundation
this evening. A Coastal Flood Advisory remains in force for
Charleston and Coastal Colleton Counties.
Northeasterly winds combined with astronomical influences will
cause tidal anomalies to increase. Minor coastal flooding could
occur in Charleston Harbor with the evening high tides through
Friday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory until 10 PM EDT this evening for SCZ049-
050.
MARINE...None.
&&Hazardous weather outlook, Jun 23, 3:14 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 314 PM EDT Wed Jun 23 2021 SCZ049-050-241915- Coastal Colleton-Charleston- 314 PM EDT Wed Jun 23 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Flooding: Minor saltwater flooding is possible across coastal portions of Charleston and Colleton Counties with the evening high tides Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-241915- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 314 PM EDT Wed Jun 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-241915- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 314 PM EDT Wed Jun 23 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 23, 8:34 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HIGH ASTR TIDES 1 W CHARLESTON 32.78N 79.95W
06/23/2021 CHARLESTON SC PUBLIC
FLOODING ON LOCKWOOD DRIVE WAS REPORTED ON SOCIAL MEDIA
BY THE PUBLIC.
&&
EVENT NUMBER CHS2100288The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:17 AM EDT | Small Craft Advisory | CHS | 24 hr | |
| Jun 24, 3:25 PM EDT | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.